Hail, George
- When
- April 29, 3:50 PM CST to 3:52 PM CST
- Where
- George County, Agricola
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.800, -88.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 29, 3:30 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED EXTENDED SECTION... NATIONAL WEATHER SERVICE MOBILE AL 430 PM CDT THU APR 29 2004 .SHORT TERM...A VERY BUSY DAY SO FAR. IN THE VERY SHORT TERM... MODIFIED MORNING SOUNDING DATA SHOWED CAPES RUNNING ABOUT 1200 J/KG WITH DECENT LOW LEVEL SHEAR (200-300 M2/S2 STORM RELATIVE HELICITY) BY EARLY AFTERNOON. WE HAVE HAD A FEW ROTATING CELLS ON NEXRAD...AND WITH WETBULBS ZERO VALUES RUNNING A LITTLE OVER 7600 FT AGL...A LOT OF PURPLE NOW SHOWING UP ALOFT ON RADAR IN SOME OF THESE STORMS MAKING FOR AN INCREASED LARGE HAIL THREAT AS WELL. GIVEN AMOUNT OF SHEAR INVOLVED IN THE ENVIROMENT WITH THESE STORMS...A TORNADO WATCH WILL CONTINUE IN EFFECT FOR MUCH OF THE FORECAST AREA THROUGH THE MID EVENING HOURS. THE CULPRIT FOR TODAYS ACTIVE WEATHER...A MIDLEVEL SHORTWAVE RIDING IN FROM THE WEST...WILL LIFT OUT TO THE NORTHEAST THIS EVENING. WITH THE ASSOCIATED 50 KT JETMAX ALSO RIDING NORTHEAST...EXPECT THE SEVERE THREAT TO DIMINISH BY THE LATE EVENING HOURS...WITH THE COVERAGE OF STORMS ALSO DIMINISHING LATE. FOR TOMORROW...WILL GO WITH SCATTERED POPS GIVEN MODERATE INSTABILITY AND PLENTY OF AVAILABLE MOISTURE. .EXTENDED...IN FACT...WITH PERSISTENT SOUTHWESTERLY UPPER FLOW AND A STEADY STREAM OF SHORTWAVE ENERGY TO ACT ON AVAILABLE MOISTURE...HIGH END SCATTERED POPS WILL CONTINUE ALL ZONES THROUGH SATURDAY...THEN GOING A LITTLE HIGHER IN THE WEST AND NORTH AS THE FRONT APPROACHES LATE SATURDAY AND SUNDAY. .PRELIMINARY TEMPS / POPS... MOBILE 65 80 66 82 / 50 50 50 60 PENSACOLA 66 77 66 79 / 60 50 50 50 DESTIN 66 76 67 76 / 60 50 50 50 EVERGREEN 62 79 62 81 / 60 50 50 60 WAYNESBORO 63 79 63 81 / 60 50 50 60 CAMDEN 61 80 60 80 / 60 50 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVSY GMZ630-650-655. FL...SMALL CRAFT ADVSY GMZ670-675. MS...NONE. && 05/GARMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU APR 29 2004 ALZ052-053-055-056-059>064-FLZ001>005-MSZ067-075-076-078-079-291800- CLARKE AL-COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL-CONECUH AL- COVINGTON AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS- 500 AM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A MODERATE TO STRONG ONSHORE WIND FLOW WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON...ESPECIALLY OVER WESTERN SECTIONS OF THE FORECAST AREA...BUT NO HAZARDOUS OR SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MOST OF THE UPCOMING WEEKEND...WITH THE HIGHEST RAIN CHANCES COMING LATE SATURDAY THROUGH SUNDAY AS A WEAK COLD FRONT MOVES THROUGH THE REGION. HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE DURING THE EARLY PART OF NEXT WEEK. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT THU APR 29 2004 ALZ052-MSZ076-292000- WASHINGTON-GREENE- INCLUDING THE CITIES OF...CHATOM AND LEAKESVILLE... 205 PM CDT THU APR 29 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GREENE COUNTY IN SOUTHEAST MISSISSIPPI... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF LEAKESVILLE...AND MOVING NORTHEAST AT AROUND 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JONATHAN...LEAKESVILLE...PISGAH AND ROUNSAVILLE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE BRIEF...STRONG WINDS AND DANGEROUS LIGHTNING. BRIEF WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. LOCALLY HEAVY RAINFALL FROM 1 TO 2 INCHES IN A SHORT AMOUNT OF TIME IS ALSO POSSIBLE ALONG THE PATH OF THIS STORM. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. LOCALLY HEAVY RAINFALL CAN PRODUCE RAPID WATER RISES IN POOR DRANAGE AREAS AND UNDERPASSES. DO NOT ATTEMPT TO CROSS WATER COVERED ROADS.
The Mobile radar (KMOB), 30 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391001.